MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381234
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Vasculitis (2004)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: based on device history record review, no abnormality was observed during the production of the affected batch.The routine catheter pull test and catheter leak test were within specifications.No quality notification was raised for the reported batch.Manufacturing review was performed at the icam assembly line and there is no misalignment which could cause damage to the catheter.Also, there is an automated vision inspection system at the icam line which can detect tip spear and reject the defective part if catheter tip damage occurred during the manufacturing process.The nonconformance could have happened out of the manufacturing facility during product application.As the actual sample was not returned for evaluation, actual root cause could not be established.
 
Event or Problem Description
It was reported that the bd insyte¿ iv catheter broke from its hub after removing the mandrel.The following information was provided by the initial reporter: the distal end of the catheter becomes detached when the mandrel is removed, leading to cases of venitis.
 
Additional Manufacturer Narrative
Correction: the following field was corrected: imdrf annex a grid: a0401 break.
 
Event or Problem Description

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15080700
Report Number8041187-2022-00384
Device Sequence Number17152435
Product Code FOZ
UDI-Device Identifier30382903812340
UDI-Public30382903812340
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2026
Device Model Number381234
Device Catalogue Number381234
Device Lot Number1202119
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown